Alert archive / Tennessee / Tornado Warnings in 2004
Tornado Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 24, 2004, 12:48 AM CST for Franklin County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 12:48 AM CST (06:48 UTC)
- Expired
- Nov 24, 2004, 1:15 AM CST
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 9:20 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 240648 TORHUN TNC051-240715- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1247 AM CST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN TENNESSEE * UNTIL 115 AM CST * AT 1247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO OVER WINCHESTER...MOVING NORTHEAST AT 55 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... COWAN. SEWANEE. THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR THE SAME AREA. THIS STORM SHOWS STRONG ROTATION...AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. LAT...LON 3522 8616 3506 8606 3532 8536 3552 8549 $$ SCHAUB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 23, 9:40 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 23, 9:40 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 940 PM CST TUE NOV 23 2004 .UPDATE... WILL BE AMENDING ZONES ASAP AS ENTIRE FA IS NOW IN TORNADO WATCH TIL 10Z AS LINE OF STRONG TO SEVERE TSRA CONTINUES TO MOVE EAST OUT OF MISSISSIPPI TOWARD THE FA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM WEDNESDAY ALZ001>010-016. TN...TORNADO WATCH UNTIL 4 AM CST WED AND FLOOD WATCH THROUGH 6 PM WEDNESDAY TNZ076-096-097. && TROUTMAN
Hazardous weather outlook, Nov 23, 7:50 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 750 PM CST TUE NOV 23 2004 ALZ001>010-016-TNZ076-096-097-241100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 750 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THUNDERSTORMS WILL INCREASE ACROSS THE TENNESSEE VALLEY THIS EVENING ALONG A NORTHWARD MOVING WARM FRONT. THE BIGGEST THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL. THIS COULD AGGRAVATE ANY FLOODING THAT WAS EXPERIENCED THIS AFTERNOON...THUS A FLOOD WATCH REMAINS IN EFFECT ACROSS THE AREA. THE THREAT FOR FLASH FLOODING...IN ADDITION TO RISING STREAMS AND RIVERS...WILL INCREASE THROUGH THE OVERNIGHT HOURS. AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN PLAINS...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH INTO THE AREA SHORTLY BEFORE MIDNIGHT. THIS LINE WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY).. THE LINE OF THUNDERSTORMS WILL CONTINUE EAST THROUGH THE MORNING AND EARLY AFTERNOON HOURS...AFFECTING THE AREA EAST OF I-65 BY MIDDAY WEDNESDAY. THE THREAT FOR DAMAGING WINDS AND HEAVY RAINFALL WILL CONTINUE UNTIL THE LINE CLEARS THE AREA...WHICH IS EXPECTED DURING BY LATE AFTERNOON. CONSIDERABLY COOLER AIR WILL RUSH IN LATE WEDNESDAY AS A COLD FRONT SWINGS THROUGH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TONIGHT AND INTO TOMORROW MORNING. PB
In the hours before
Special weather statement, Nov 23, 8:55 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 855 PM CST TUE NOV 23 2004 ALZ001>004-240500- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE- 855 PM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ALERT UNTIL 11 PM FOR STRONG THUNDERSTORMS MOVING INTO EXTREME NORTHWEST ALABAMA... A LINE OF STORMS MOVING NORTH INTO NORTHWEST ALABAMA WILL AFFECT CENTRAL AND EASTERN FRANKLIN...COLBERT AND LAUDERDALE COUNTIES... ALONG WITH ALL OF LAWRENCE COUNTY THROUGH 11 PM. THESE STORMS WILL PRODUCE EXTREMELY HEAVY RAIN...WITH AMOUNTS EXCEEDING ONE INCH PER HOUR. THIS WILL LEAD TO LOCALIZED FLOODING PROBLEMS AND RISES ON AREA CREEKS AND STREAMS. IN ADDITION TO THE HEAVY RAIN THREAT...SIGNIFICANT CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS TO 45 MPH WILL ALSO ACCOMPANY THIS LINE OF STORMS. PERSONS SHOULD MOVE INDOORS UNTIL THESE STORMS PASS. THE THUNDERSTORM THREAT WILL CONTINUE TO INCREASE THROUGH THE OVERNIGHT HOURS. STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. PB
Local storm report, Nov 23, 11:51 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1151 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG LACON 34.33N 86.90W
11/23/2004 MORGAN AL EMERGENCY MNGR
ONE TREE REPORTED DOWN ON HWY 31 AT LACON MOUNTAIN
1145 PM HAIL LACON 34.33N 86.90W
11/23/2004 0.25 INCH MORGAN AL AMATEUR RADIO
SMALL HAIL REPORTED ON HWY 31 AT LACON MOUNTAIN
&&
PNGThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 12:29 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 46 min |
Nearby
Tornado Warnings in Tennessee, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.